I've been hit with a random bout of hives/urticaria for reasons unknown. Went on a 5 day course of prednisone which knocked it back significantly but the skin reactions were still present afterwards. Currently on Blexten but again, skin will still flare up if scratched or has too much contact with anything. Doctors want to put me back on prednisone but starting at a higher dose and tapering: 50mg for 5 days, reduce to 40mg for 5 days, reduce to 30mg for 5 days, and so on. All in all it will be about 4 weeks total. I had minimal reactions when I was on before for 5 days - just more excited than usual. But I'm terrified reading about the weight gain/swelling/moon face -- not sure if that comes with long term use or if a month on this stuff is going really affect my body. I'm currently healthy and fit, work out often and eat pretty well but I feel like none of that will matter with prednisone :(
This dosage and duration will cause these bad side effects. Doctors seem to prescribe these large doses more often. I'm thinking a lower dose might be just as effective without the worst of the side effects. For instance 10mg per day for 2 weeks, then 5 for 2 weeks.
The higher the dose for long periods, the worse the side effects will get, and they will last longer.
You need to find out what is causing the skin condition. It may be a side effect of the Blexten, in which case you might not be able to tolerate it if it's the cause. Check it's side effects or ask your pharmacist.
Prednisone use can cause all kinds of problems long term. Check out Cushings Syndrome from steroid use.
I am suffering from long term use of prednisone and it's a horrible experience. My adrenal system stopped working on it's own and it severely affects the immune system.
Good luck to you!
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If anyone has used Metanyx, did you have an allergic reaction to your face or neck similar to hives?
Posted 27 Aug 2012 • 1 answer
Posted 27 Apr 2014 • 2 answers
Posted 22 Jan 2017 • 2 answers
Posted 18 Mar 2018 • 1 answer
Posted 27 Jun 2018 • 1 answer